Sudden death from ruptured septic myocardial infarct in an intravenous drug addict
Related Experiment Video
Updated: Oct 8, 2026

Acute Myocardial Infarction in Rats
Published on: February 16, 2011
1Department of Pathology, University of Hong Kong, Queen Mary Hospital, Hong Kong.
Abstract:
A case of ruptured septic myocardial infarct with death from cardiac tamponade in an intravenous drug addict with left-sided infective endocarditis and septic coronary artery embolism is described. To the best of our knowledge, there is no previous report of such a case in the literature. Although uncommon, infective endocarditis with coronary embolisation is a well-documented cause of myocardial infarction, although not normally associated with ventricular free wall rupture, and should be considered in intravenous drug addicts who present with cardiac symptoms and signs of sepsis.
More Related Videos
Related Concept Videos
Prevention of Further Absorption of Poison
Drug Accumulation During Multiple Dosing: Repetitive IV Injections
Drug Accumulation During Multiple Dosing: Intermittent IV Infusions
Drug Toxicity: Risk factors
Drug toxicity: Idiosyncratic Reactions
Introduction Cardiac Emergencies

